U.S. doctors online nowAsk doctors free
Dover, NJ
A member asked:

I am taking birth control continuously. i accidentally took a few inactive pills and now i am having withdrawal bleeding. can i stop it?

1 doctor answer1 doctor weighed in
Dr. Carey Check
A Verified Doctoranswered
A US doctor answeredLearn more
Start a new pack: If you are taking oral contraceptive pills continuously and then take inactive pills, you are correct, you will get withdrawal bleeding. You did not mention how many days of inactive pills you have taken. There are 7 days of inactive pills in a 1-month pill pack. The withdrawal bleed usually starts (and ends) during the 7 days of inactive pills. Starting a new pack will stop withdrawal bleed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.